Alert archive / Ohio / Flash Flood Watches in 2012
Flash Flood Watch 8, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at May 1, 2012, 8:34 PM EDT for 7 counties in Ohio; 6 counties in West Virginia. It took effect at May 1, 2012, 9:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2012, 8:34 PM EDT (00:34 UTC)
- In effect from
- May 1, 2012, 9:00 PM EDT
- Expired
- May 2, 2012, 5:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
Counties Athens County, OH, Jackson County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 111 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
373 WGUS61 KRLX 020034 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 834 PM EDT TUE MAY 1 2012 OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-020845- /O.NEW.KRLX.FF.A.0008.120502T0100Z-120502T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION 834 PM EDT TUE MAY 1 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST OHIO...ATHENS...JACKSON OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN NORTHERN WEST VIRGINIA...DODDRIDGE... PLEASANTS...RITCHIE...TYLER...WIRT AND WOOD. * UNTIL 5 AM EDT WEDNESDAY * MORE THAN ONE ROUND OF SHOWERS OR THUNDERSTORMS IS POSSIBLE OVERNIGHT. IF RAIN AMOUNTS EXCEED 1.5 INCHES IN A FEW HOURS... FLOOD PRONE SMALL STREAMS MAY FLOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. THOSE THAT LIVE ALONG FLOOD PRONE STREAMS...PLUS COUNTY OFFICIALS... SHOULD MONITOR WATER OVERNIGHT...IF SHOWERS PERSIST. BE PREPARED TO TAKE QUICK ACTION. && $$ KTB
1 follow-up statement
756 WGUS61 KRLX 020844 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 444 AM EDT WED MAY 2 2012 OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-020945- /O.EXP.KRLX.FF.A.0008.000000T0000Z-120502T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD- PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...ELIZABETH... HARRISVILLE...PENNSBORO...WEST UNION 444 AM EDT WED MAY 2 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA WILL EXPIRE AT 5 AM EDT EARLY THIS MORNING. HEAVY RAINFALL THAT PROMPTED THE FLASH FLOOD WATCH HAS MOVED OUT OF THE AREA...THEREBY ENDING THE THREAT FOR FLASH FLOODING THIS MORNING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at May 1, 6:11 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 1, 6:11 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 611 PM EDT TUE MAY 1 2012 .SYNOPSIS... THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGHOUT THE WEEK...WITH UPPER LEVEL DISTURBANCES ACTING ON VERY WARM AND HUMID AIR...RESULTING IN REPEATED THREATS FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... UPDATED AT 22Z...WAS A BIT FASTER INCREASING POPS ACROSS SOUTHEAST OHIO INTO OUR WESTERN WEST VIRGINIA...WITH THE POP GRADIENT RIGHT IN THE HTS-CRW AREA...WITH HIGHER N AND LOWER S. ALSO INCLUDING SOME DOWNPOURS. BESIDES THE SEVERE THUNDERSTORM THREAT THIS EVENING...WILL ALSO HAVE TO WATCH FOR BACK BUILDING...SO COULD NOT RULE OUT A FLASH FLOOD THREAT OVERNIGHT. PREVIOUS AFTERNOON CHAT... SOUTH TO SOUTHWESTERLY FLOW WILL CONTINUE TO BRING WARM UNSTABLE AIR UP FROM THE GULF REGION. A SHORTWAVE TROUGH CURRENTLY SWINGING THROUGH ILLINOIS WILL BRUSH PAST JUST TO THE NORTH OF OUR CWA INCREASING SHOWER AND THUNDERSTORM COVERAGE IN WESTERN AREAS THIS EVENING AND OVER A BROADER AREA TONIGHT. SPC HAS ALSO ISSUED A SLIGHT RISK OF SEVERE WEATHER EXTENDING INTO SOUTHEAST OHIO NORTHEAST KENTUCKY AND A SLIVER OF WESTERN WEST VIRGINIA. DEW POINTS REMAINING IN THE LOWER 60S WEST AND UPPER 50S EAST WILL KEEP LOW TEMPERATURES RATHER WARM TONIGHT AND ALSO SET UP WEDNESDAY FOR ANOTHER UNSEASONABLY WARM AFTERNOON. PREVIOUS GRIDS COVERED THESE TEMPERATURES WELL SO ONLY MADE MINOR TWEAKS TO WEDNESDAY AND INCREASED TEMPS TONIGHT A COUPLE DEGREES. ALSO AN AREA OF HIGHER DEW POINTS IN WESTERN KENTUCKY WILL SHIFT EAST INTO OUR FORECAST AREA ON WEDNESDAY INCREASING THEM INTO THE UPPER 60S. THE SLIGHT RISK FOR SEVERE THUNDERSTORMS CONTINUES OVER THE NORTHERN WEST VIRGINIA AND PORTIONS OF SOUTHEAST OHIO THROUGH WEDNESDAY. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... WARM FRONT SHOULD BE LOCATED NORTHEAST OF REGION AT BEGINNING OF PERIOD...LEAVING THE AREA IN SOUTHWEST LOW-LEVEL FLOW. THESE WINDS SHOULD CONTINUE TO PULL WARM MOIST AIR INTO THE REGION. PRECIP CHANCES SHOULD END ACROSS THE NORTH WEDNESDAY NIGHT AS THE WARM FRONT MOVES AWAY AND UPPER RIDGE BUILDS. SEVERAL WEAK DISTURBANCES WILL MOVE ALONG THE EDGE OF THE UPPER HIGH. THESE FEATURES MAY RESULT IN THE DEVELOPMENT OF A FEW SHOWERS AND STORMS ACROSS OUR NORTHERN MOUNTAIN COUNTIES. MODELS SUGGEST COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST ON FRIDAY. IN ADDITION...A DISTURBANCE WILL APPROACH THE AREA, COMBINATION OF THESE FEATURES SHOULD RESULT IN INCREASING CHANCES OF SHOWERS AND STORMS ON FRIDAY...ESPECIALLY DURING THE AFTERNOON HOURS. BASED ON LATEST TEMP GUIDANCE...MADE TWEAKS TO TEMPS TO REFLECT CURRENT TRENDS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... OPERATIONAL MODELS IN OK AGREEMENT TO START THE LONG TERM PERIOD...BUT DIFFER AS TIME PASSES. OVERALL...LOOKING AT A FAIRLY BROAD UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE US FRIDAY NIGHT. AS SOON AS SATURDAY MODELS BEGIN TO DIVERGE. THE ECMWF SLIDES THE UPPER RIDGE AXIS EAST...ACROSS THE EASTERN STATES...WITH SEVERAL RIPPLES/SURFACE FEATURES MOVING ACROSS CWA. THE 06Z GFS ON THE OTHER HAND DROPS A DEEPENING 500MB CLOSED LOW SOUTH OVER NEW ENGLAND...WITH AN AMPLIFYING UPPER RIDGE OVER THE PLAINS AND ANOTHER CLOSE LOW DROPPING INTO THE GREAT BASIN. WITH THAT SAID...THE 12Z GFS IS MUCH CLOSER TO THE EURO...SO DECIDED TO IGNORE PREVIOUS GFS RUNS...AND TREND TOWARDS 00Z ECMWF. BUMPED UP TEMPS A BIT BASED ON EXPECTING THE UPPER RIDGE TO HANG AROUND THROUGH THE WEEKEND. DUE TO UNCERTAINTY ON PRECIP TIMING WITH DIRTY RIDGE TRENDED TOWARDS HPC GUIDANCE. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... HAVE SHOWERS AND THUNDERSTORMS MOVING NE ACROSS SOUTHEAST OHIO AND INTO NORTHERN HALF OF WEST VIRGINA THIS EVENING. WILL HAVE THE HTS-CRW CORRIDOR ON THE SOUTHERN EDGE OF THIS COMPLEX. HAVE LOW CONFIDENCE ON WHEN THE COVERAGE WOULD DECREASE IN SOUTHEAST OHIO...THERE COULD BE SOME BACK BUILDING...THAT WOULD KEEP THE CONVECTION GOING LONGER THAN CURRENTLY FORECAST. ANY SHOWER OR THUNDERSTORM COULD CONTAIN A DOWNPOUR WILL LOCAL VISIBILITY AOB 3 MILES AND CEILINGS AROUND 2 TO 3 THSD FT. WITH THE HIGHER DEW POINTS...AND MORE BREAKS IN THE CLOUDS LATE TONIGHT...COULD NOT RULE SOME 3 TO 5 MILES IN FOG...OUTSIDE OF THE RAIN AREAS. SOME POST RAIN CEILINGS AT 2 TO 3 THSD FT MAY EXIST AROUND DAWN WEDNESDAY 08Z TO 14Z...MAINLY OVER SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. 14Z WEDNESDAY TO 00Z THURSDAY...HAVE SCATTERED TO BROKEN CU AT 2 TO 4 THSD FT AGL...WITH SCATTERED CONVECTION REFORMING MAINLY OVER NORTHERN WEST VIRGINIA AND INTO CENTRAL MOUNTAINS VCNTY EKN FOR THE AFTERNOON. VSBY NEAR 3 MILES IN WEDNESDAY AFTERNOON CONVECTION. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE...MEDIUM. ALTERNATE SCENARIOS: IN THE WAKE OF THE EVENING CONVECTION SOME BACK BUILDING COULD CAUSE SHOWERS AND THUNDERSTORMS TO LINGER LONGER THAN FORECAST IN MID OHIO VALLEY. ALSO...LOWER CEILINGS MAY BE POSSIBLE IF AREAS OF CLEARING OCCURS FOLLOWING PRECIPITATION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H M M M M M M H H H H HTS CONSISTENCY M H M M M M M M H H H H BKW CONSISTENCY M H M M M M M M H H H H EKN CONSISTENCY H H M M M M M M H M H M PKB CONSISTENCY H H M M M M M M M M M M CKB CONSISTENCY H H M M M M M M H M M M AFTER 00Z THURSDAY... LOCAL IFR CONDITIONS FROM FOG IN PROTECTED VALLEYS EARLY THURSDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ/JR NEAR TERM...KTB SHORT TERM...JSH LONG TERM...MZ AVIATION...KTB
Hazardous weather outlook, May 1, 4:16 PM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 416 PM EDT TUE MAY 1 2012 VAZ003-004-WVZ027-033>037-022030- DICKENSON-BUCHANAN-CLAY-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS- 416 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013>017-024>026- 022030- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-LOGAN-BOONE- 416 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THROUGH ABOUT MIDNIGHT TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-018>020-028>032-038>040-046-047-022030- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 416 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA LATER TODAY THROUGH TONIGHT. IF HEAVY THUNDERSTORMS APPEAR HEADED FOR AN AREA MADE VULNERABLE BY RECENT THUNDERSTORMS...THEN A FLASH FLOOD WATCH MAY BE NECESSARY FOR THAT AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERAL ROUNDS OF HEAVY SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH SATURDAY MAY RESULT IN A FLASH FLOOD THREAT. IF CONDITIONS INDICATE EXCESSIVE RAIN POTENTIAL ON ACCOUNT OF REPEATED HEAVY THUNDERSTORMS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR THE MOST VULNERABLE COUNTIES. IN ADDITION...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 1, 5:01 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT TUE MAY 1 2012
WVZ033-034-012130-
MCDOWELL WV-WYOMING WV-
501 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCDOWELL AND
EXTREME SOUTHEASTERN WYOMING COUNTIES...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF BLUEFIELD...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR MAYBEURY AROUND 510 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3725 8151 3738 8157 3753 8124 3752 8123
3751 8123 3746 8130 3742 8128 3741 8131
3732 8136 3730 8140 3728 8140 3724 8148
09Local storm report, May 1, 5:40 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
540 PM EDT TUE MAY 1 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL ANAWALT 37.34N 81.44W
05/01/2012 U0.50 INCH MCDOWELL WV PUBLIC
EVENT OCCURRED 4:55PM
&&
NNNNSpecial weather statement, May 1, 7:12 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
712 PM EDT TUE MAY 1 2012
OHZ075-084-012345-
ATHENS OH-VINTON OH-
712 PM EDT TUE MAY 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN VINTON AND WESTERN
ATHENS COUNTIES...
AT 709 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF
CHILLICOTHE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAINFALL.
THIS STORM WILL BE NEAR ALLENSVILLE AROUND 720 PM...CREOLA AROUND 735
PM...ZALESKI AROUND 740 PM AND LAKE HOPE STATE PARK AROUND 745 PM.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3923 8212 3922 8277 3937 8275 3937 8264
3938 8263 3938 8252 3940 8251 3939 8230
3947 8229 3947 8218 3955 8217 3956 8215
3955 8213
26The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:46 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 59 min |
| May 1, 8:48 PM EDT | Special Weather Statement | RLX | Meigs | 57 min |
| May 1, 9:42 PM EDT | Special Weather Statement | RLX | Jackson, Vinton | 48 min |
| May 1, 10:02 PM EDT | Special Weather Statement | RLX | Athens, Meigs | 28 min |
| May 1, 10:34 PM EDT | Special Weather Statement | RLX | Washington | 56 min |
| May 2, 12:15 AM EDT | Special Weather Statement | RLX | Athens, Gallia, Lawrence, Meigs | 60 min |
| May 2, 12:35 AM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Meigs, Vinton | 6 hr |
| May 1, 9:34 PM EDT | Special Weather Statement | RLX | Jackson | 26 min |
| May 1, 9:47 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 28 min |
| May 1, 10:10 PM EDT | Special Weather Statement | RLX | Clay | 65 min |
| May 1, 10:13 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Ritchie, Tyler | 62 min |
| May 2, 2:52 AM EDT | Flash Flood Warning | RLX | Calhoun, Roane | 3 hr |
Nearby
Flash Flood Watches in Ohio, 2012Flash Flood Watches in West Virginia, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.